Texas, 2011Wildfire in Texas, August 17 to 31, 2011
August 17 to 31, 2011 · NWS LCH · 2 events in 2 counties and zones
Under extreme drought conditions, a series of wildfires started in northwest Jasper County near the Ebenezer community. Over 1,600 acres burned, 20 homes were evacuated, and Highway 63 was closed.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Under extreme drought conditions, a series of wildfires started in northwest Jasper County near the Ebenezer community. Over 1,600 acres burned, 20 homes were evacuated, and Highway 63 was closed. The flames were 150 feet tall. One indirect fatality occured on August 28th when a 38 year old firefighter crashed his ATV into a Texas Park & Wildlife truck when he was trying to notify of an approaching wildfire. In Tyler County, a series of wildfires northeast of Colmesneil 767 acres, some of which was on a commercial pine plantation.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 17, 2:47 PM CST, 13 minutes earlier.
Area forecast discussion, Aug 17, 2:47 PM CST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
347 PM CDT WED AUG 17 2011
.DISCUSSION...BULK OF CONVECTION TODAY HAS REMAINED TO OUR EAST
ASSOCIATED WITH DISTURBANCES ROTATING ABOUT EASTERN PERIPHERY OF
EXPANSIVE SOUTH PLAINS HIGH. JUST NOW SEEING A FEW SHOWERS
DEVELOPING OVER CENTRAL AND SOUTH LOUISIANA AS TEMPERATURES HAVE
WARMED TO NEAR 100 DEGREES. FORTUNATELY DEWPOINTS HAVE MANAGED TO
MIX DOWN TO LEVELS RESULTING IN TOLERABLE TEMPERATURES. NO HEAT
ADVISORIES REQUIRED.
CHANGES LIMITED IN CURRENT PACKAGE. AFOREMENTIONED HIGH WILL
REMAIN THE PROMINENT SYNOPTIC FEATURE THROUGH MUCH OF THE
FORECAST. TEMPERATURES EXPECTED TO PEAK OUT IN THE MID 90S SOUTH
AND AROUND 100 NORTH. FORTUNATELY...SHOULD CONTINUE TO SEE DIURNAL
DEWPOINTS MIX DOWN. OTHERWISE OVERNIGHT LOWS STAYING WARM AND
MUGGY. RAIN CHANCES WILL REMAIN ISOLATED INTO THE COMING NEW WEEK.
DID CONTEMPLATE REMOVING RAIN CHANCES FOR THE WEEKEND WITH
PRECIPITABLE WATER VALUES DWINDLING...BUT HAVE OPTED TO LET MID
SHIFT MAKE THE CALL.
DISTURBANCE OVER CARIBBEAN HAS LOOKED A LITTLE BETTER ORGANIZED
TODAY. AN AIR FORCE RESERVE UNIT AIRCRAFT IS INVESTIGATING.
&&
.MARINE...HIGH PRESSURE PREVAILING OVER THE GULF WATERS WILL MAINTAIN
A LIGHT AND SOUTHERLY FLOW....WITH RAIN CHANCES REMAINING LIMITED.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 77 97 78 96 77 / 20 20 20 20 10
KBPT 78 98 79 97 78 / 20 20 20 20 10
KAEX 74 100 75 99 74 / 20 20 20 20 10
KLFT 77 96 76 96 75 / 20 20 20 20 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
MARCOTTE
Hazardous weather outlook, Aug 17, 3:28 AM CST, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
428 AM CDT WED AUG 17 2011
GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180-201-215-216-259>262-180930-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
428 AM CDT WED AUG 17 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH-CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
WITH HIGH TEMPERATURES IN THE UPPER 90S TO LOWER 100S AND AFTERNOON
HUMIDITY VALUES OF 30 TO 40 PERCENT...HEAT INDEX VALUES ACROSS
CENTRAL LOUISIANA AND INTERIOR SOUTHEAST TEXAS WILL RANGE FROM 101
TO 107 DEGREES THIS AFTERNOON. THE MOST DANGEROUS READINGS WILL BE
BETWEEN 2 PM AND 5 PM...AROUND THE TIME OF HIGH TEMPERATURES.
PRECAUTIONS SHOULD BE MADE TO DELAY ANY STRENUOUS OUTDOOR
ACTIVITIES TO BEFORE OF AFTER THESE HOURS. IF YOU HAVE TO WORK
OUTDOORS THIS AFTERNOON...DRINK PLENTY OF NON-ALCOHOLIC LIQUIDS
AND WEAR LIGHT- COLORED CLOTHING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HOT DAYS WILL CONTINUE THROUGH THE WEEK WITH HEAT INDICES WELL
OVER 100 ACROSS MANY LOCATIONS AWAY FROM THE COAST. RAIN CHANCES
WILL BE SLIM AT BEST...WITH SHOWER AND STORM DEVELOPMENT EXPECTED
MAINLY FROM MID-DAY THROUGH EARLY EVENING. SEVERE STORMS ARE NOT
EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
25
Wildfire, Northern Jasper
- When
- August 17, 3:00 PM CST to August 31, 8:00 AM CST
- Where
- Northern Jasper forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- Park/Forest Service
- Coordinates
- 30.744, -94.025 (the zone’s center; the record gives no point)
In a series of wildfires in the same location, over 1,600 acres burned, 20 homes were evacuated, and Highway 63 was closed. An indirect fatality occurred on August 28th when a firefighter was killed after he lost control of an ATV and crashed into a Texas Parks & Wildlife truck.
Wildfire, Tyler
- When
- August 17, 4:00 PM CST to August 31, 4:00 PM CST
- Where
- Tyler forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 30.771, -94.377 (the zone’s center; the record gives no point)
A series of wildfires occurred in rural Tyler County, northeast of Colmesneil. A total of 767 acres were burned, including over 400 acres at a commercial pine plantation.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Montana, August 17, 20111 death · 1 event
- Wildfire in Hawaii, August 17, 2011$950,000 · 1 event
- Hail and Damaging Wind in South Dakota, August 17, 2011$570,000 · 2.75 in hail · 10 events
- Wildfire in Texas, August 17, 20112 injured · $400,000 · 1 event
- Wildfire in Texas, August 17, 20112 injured · $75,000 · 1 event
- Wildfire in Arkansas, August 17, 2011$100,000 · 1 event
- Hail in South Dakota, August 17, 2011$50,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Kansas, August 17, 201161 kt wind · 6 events
- Flash Flooding and Damaging Wind in Arizona, August 17, 201154 kt wind · 4 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 17 to 18, 20113 events
- Flash Flood and Damaging Wind in Texas, August 17, 201152 kt wind · 2 events
- Wildfire in Washington, August 17 to 22, 20111 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 345067, 345070.